MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. MCKESSON CONSULT DIAGNOSTICS HCG DIPSTICK; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. MCKESSON CONSULT DIAGNOSTICS HCG DIPSTICK; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-101
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event is an estimate as the actual date of occurrence was not provided.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded the expected negative results.Retained devices were also tested with qc cut-off positive standards (25 miu/m) and high-hcg clinical urine samples (203.0¿239.5 iu/ml).The results were read at 3 minutes and all devices yielded the expected positive results.No false results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformance's and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issues were not replicated during testing of retained product.However, complaint details indicate that the control lines on the devices when the false results were observed were inconsistent, and that the color showed lots of bleeding.The control line is present as a visual confirmation that the test is performing as expected.If the line is not distinct, this can indicate that there was an issue with the test or how it was performed.Review the procedure and repeat the test if the results are questioned.Complaints are tracked and trended on a monthly basis.Per the package insert: internal procedural controls are included in the test.A red line appearing in the control region (c) is the internal procedural control.It confirms sufficient specimen volume and correct procedural technique.A clear background is an internal negative background control.If the test is working properly, the background in the result area should be white to light pink and not interfere with the ability to read the test result.Very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.False negative result may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.Very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.This test reliably detects intact hcg up to 500,000 miu/ml/ it does not reliably detect hcg degradation products, including free-beta hcg and beta core fragments.Quantitative assays used to detect hcg may detect hcg degradation products and therefore may disagree with the results of this rapid test.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine should not be used to diagnose pregnancy unless these conditions have been ruled out.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description
The distributor reported a false positive result when testing a patient with the mckesson consult diagnostics hcg dipstick.The customer stated that the result was not consistent with the lab tests.No additional information has been provided.No adverse events were reported.The customer also reported a false negative result with this kit.

Brand Name
MCKESSON CONSULT DIAGNOSTICS HCG DIPSTICK
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key19998904
Report Number2027969-2024-00117
Device Sequence Number7123394
Product Code JHI
UDI-Device Identifier20612479202751
UDI-Public(01)20612479202751(17)250411(10)0000714483
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K993203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2025
Device Model NumberFHC-101
Device Catalogue Number5000
Device Lot Number0000714483
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale